Full Version: Starlix ??

From: woody (BRUCE701) [#1]
 19 Mar 2009
To: ALL

I have been reading up on the various medications for T2 in anticipation of a medical appointment next week. I have been on glucophage for 10 years and gradually increased to 2500mg a day. This resulted in serious diarrhea!. I found a drug that sounds interesting for me, Starlix. Does anyone have experiences with Starlix to share with me? I would appreciate all input.

Reply


From: toneylee in VA (TONEYLEE) [#2]
 20 Mar 2009
To: woody (BRUCE701) [#1] 20 Mar 2009

Woody, I don't know anything about Starlix, so I did a little bit of a search on our old blog. I didn't find much, but I did find this comment from a few years ago. (I don't know if Pat is still using it.):

"I take Starlix, have for quite awhile. Someone else on this blog sent me a reference to some very interesting results of using Starlix with Byetta. I will have to find the url for you. Starlix is VERY MILD. It has helped with postprandial blood sugar. I keep taking it, along with Byetta, because it helps some. Not alot. My sugars have been high for the last four or five months. I am sorry to be negative all the time, but I think Byetta has stopped working for me -- even with issues of weight loss. I have gained back most of the weight I lost on Byetta. I started the first of June last year. Byetta only causes me a serious distended stomach. I look pregnant after I take it. This lasts about 3/5 hrs. Then I am ravenously hungry. So, my guess is that it isn't working anymore. The endo wants me to try to schedule three shots, but I can't. I can't live with an enormous stomach. I rely on Starlix now. Like you, I am terrified to go on anything else because of weight issues. I know the endo's next step is to put me on Actos, because I cannot take anything else. As for Starlix, I think you will like it -- no side effects at all, but it is very mild, AND very short-lived (only 20 minutes). I don't know about interaction with the thyroid med. Why don't you talk to the pharmacist? I have very good luck with talking to them. They try harder. Good luck with everything. Let us know how it goes. (Comment this)


Written by: Pat from Long Island at 2006/05/06 - 07:48:13 "

Reply


From: woody (BRUCE701) [#3]
 20 Mar 2009
To: toneylee in VA (TONEYLEE) [#2] 20 Mar 2009

Thank you so much! I am going to see my diabetes counselor next week and am going to press for removal from use of glucophage (diarrhea) and try Junuvia with the addition of Starlix if needed. I know they wont let me use Byetta. I do not have access to a Endo in this remote area on the Canadian border in ND, the closest is 120 miles away. I am very tired of a 0-15 daily carb diet. Gotta do something. ThanX again;
Bruce, AKA Woody

Reply


From: toneylee in VA (TONEYLEE) [#4]
 20 Mar 2009
To: woody (BRUCE701) [#3] 20 Mar 2009

You're welcome. But why are you so sure the doctor won't let you try Byetta? Have you asked? I mean, it's ok to live in a remote area--Byetta can be mailed to you. And one of its indications (insurance-wise) is for when other meds are failing to keep BGs under control. Lots of people think Byetta is like a miracle, and it isn't new or experimental anymore. And a neat side effect experienced by many: The diarrhea from glucophage is offset by the constipation from Byetta! :)

Reply


From: woody (BRUCE701) [#5]
 20 Mar 2009
To: toneylee in VA (TONEYLEE) [#4] 21 Mar 2009

She believes that Byetta is too "dangerous" what with the warnings and all. I'll have to get to another Dr. (Endo?) to go that route. That may be what I'll be forced to do. A 240 mile round trip to Minot seems a lot right now. My retirement fund is pretty grim now. I wonder when my 'bailout' money will be voted on.
Bruce

Reply


From: toneylee in VA (TONEYLEE) [#6]
 21 Mar 2009
To: woody (BRUCE701) [#5] 21 Mar 2009

Ah, okay. Well, just in case she is open to it, you might look at or print out and bring her this article re Byetta and Pancreatitis from David Mendosa:

http://www.mendosa.com/blog/?p=217.

Otherwise, you know, Januvia and Starlix may be a good alternative. And if you have other digestive or kidney problems, she may be right to be conservative about Byetta. (Yeah, we all better not hold our breath about our bailouts!) Good luck with the doctor's appointment. :)

Reply


From: jenniferdraper [#7]
 24 Mar 2014
To: woody (BRUCE701) [#1] unread

I have been taking Starlix (along with Metformin and Lantus) for three years. I rarely have lows and have seen no weight gain. I have found that if I take Starlix 30 min. before my meal, it will drop my blood sugar to an acceptable level before I eat.

Reply


Reply to All

Back to thread list | Login

© 2019 Project Beehive Forum